Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 149, NWS North Platte, NE

June 16, 2013Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 2:11 PM MDT for Perkins County, Nebraska. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 2:11 PM MDT (20:11 UTC)
Expired
Jun 16, 2013, 3:00 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Perkins County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:35 PM MDTHAIL 17 Nnw Grant, NE
Jun 16, 2:48 PM MDTHAIL 1.751 S Grant, NE
Jun 16, 2:59 PM MDTHAIL 1.754 S Grant, NEHAIL WAS COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:06 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KLBF 162011
SVRLBF
NEC135-162100-
/O.NEW.KLBF.SV.W.0149.130616T2011Z-130616T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
211 PM MDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 300 PM MDT

* AT 210 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  GRANT...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MADRID...ELSIE AND GRAINTON.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 56 AND 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4074 10195 4100 10196 4100 10125 4071 10125
TIME...MOT...LOC 2011Z 267DEG 18KT 4092 10168

HAIL...1.00IN
WIND...<50MPH

$$

TAYLOR
1 follow-up statement
772 
WWUS53 KLBF 162027
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN JUN 16 2013

NEC135-162100-
/O.CON.KLBF.SV.W.0149.000000T0000Z-130616T2100Z/
PERKINS NE-
227 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PERKINS COUNTY
UNTIL 300 PM MDT...

AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANT...AND
MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MADRID...ELSIE AND GRAINTON.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 56 AND 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4074 10195 4100 10196 4100 10125 4071 10125
TIME...MOT...LOC 2028Z 267DEG 18KT 4089 10172

HAIL...1.75IN
WIND...60MPH

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:41 AM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 16, 11:41 AM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 PM CDT SUN JUN 16 2013

.SYNOPSIS...
ISSUED AT 321 AM CDT SUN JUN 16 2013

HAND ANALYSIS OF THE 07Z MSL DATA SHOWED LOW PRESSURE CENTERED OVER
NORTHEAST NEW MEXICO WITH A WARM FRONT EXTENDING ACROSS THE OKLAHOMA
PANHANDLE ACROSS KANSAS AND EXTREME NORTHWEST MISSOURI TO NORTHEAST
IOWA. THOUGH IT WAS A LITTLE MORE DIFFICULT TO DISCERN BECAUSE OF
TERRAIN...THERE WAS A COLD FRONT EXTENDING FROM THAT LOW ACROSS NEW
MEXICO AND ARIZONA. ANOTHER BOUNDARY OR WEAK FRONT WAS DISCERNIBLE
FROM SOUTH CENTRAL NEBRASKA THROUGH NORTHWEST KANSAS TO SOUTHEAST
COLORADO AND YET ANOTHER BOUNDARY OR TROUGH ACROSS SOUTH
DAKOTA.

&&

.UPDATE...
ISSUED AT 1053 AM CDT SUN JUN 16 2013

FORECAST IS ON TRACK...WITH THUNDERSTORMS STILL ANTICIPATED THIS
AFTERNOON AND EVENING. ELEVATED CONVECTION CONTINUES TO MOVE EAST
ACROSS NORTH CENTRAL NEBRASKA...AND AN OUTFLOW BOUNDARY FROM THIS
CONVECTION IS EVIDENT IN OBS AND VISIBLE SATELLITE IMAGERY...AND
EXTENDS FROM FAR EASTERN SHERIDAN COUNTY SOUTHEAST THROUGH
CENTRAL LINCOLN COUNTY. SHORT TERM MODELS HOLD THIS BOUNDARY IN
PLACE AND DEVELOP CONVECTION ACROSS WESTERN CHERRY/EASTERN
SHERIDAN COUNTY BY MID AFTERNOON. THESE STORMS WILL THEN
DEVELOP/MOVE SOUTHEAST ALONG THE BOUNDARY INTO SOUTHWEST NEBRASKA.
OTHER STORMS MAY DEVELOP ALONG A DRY LINE ACROSS THE EASTERN
PORTIONS OF THE NEBRASKA PANHANDLE. SUPERCELLS ARE LIKELY WITH THE
INITIAL DEVELOPMENT ACROSS NORTHWEST NEBRASKA...TRANSITIONING TO A
FORWARD PROPAGATING MCS ACROSS SOUTHWEST NEBRASKA AND INTO KANSAS.

DESPITE WEAK LOW LEVEL FLOW...AT LEAST SOME TORNADO POTENTIAL WILL
BE POSSIBLE WITH THE INITIAL STORMS NEAR THE OUTFLOW BOUNDARY.
OTHERWISE MAINLY LARGE HAIL AND DAMAGING WINDS EXPECTED WITH ANY
SEVERE STORM.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 321 AM CDT SUN JUN 16 2013

SHORT RANGE PROJECTIONS SUCH AS THE NAM12...THE GEM REGIONAL AND THE
RAP13 SHOW A FRONT FORMING OVER THE NORTHERN HIGH PLAINS AND PUSHING
THROUGH NORTHWEST NEBRASKA LATE THIS MORNING. AT THE SAME TIME...
MOIST AIR IS EXPECTED TO LIFT UP OVER THE FRONT ACROSS THE CENTRAL
AND SOUTHERN PLAINS...LEAVING MOISTURE AVAILABLE FOR THE NORTHERN
FRONT TO GENERATE SCATTERED THUNDERSTORMS LATE THIS MORNING. BY
MIDDAY...THE MOST UNSTABLE CONDITIONS ARE LOCATED OVER CENTRAL AND
WESTERN NEBRASKA WITH SURFACE-BASED CONVECTIVE POTENTIAL ENERGY
EXCEEDING 4000J/KG AND 0-6KM BULK SHEAR OF 40-50KT. AS A RESULT...
OUR CONFIDENCE IS FAIRLY HIGH THAT SCATTERED THUNDERSTORMS WILL
DEVELOP BY EARLY AFTERNOON AND THERE IS POTENTIAL FOR LARGE HAIL
OVER A LARGE PART OF WESTERN AND NORTH CENTRAL NEBRASKA. THE
GREATEST POTENTIAL FOR LARGE HAIL IS EXPECTED TO BE IN CENTRAL AND
SOUTHWEST NEBRASKA. AS THE FRONT PUSHES ON THROUGH THIS EVENING...
THE CHANCES OF THUNDERSTORMS DIMINISH AS WELL.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 321 AM CDT SUN JUN 16 2013

WEAK SURFACE HIGH PRESSURE WILL
BUILD SOUTH AND EAST ACROSS WESTERN NEBRASKA ON MONDAY...PROVIDING
FOR SLIGHTLY COOLER TEMPERATURES AND WEAK EASTERLY UPSLOPE WIND.
THE WEAK UPSLOPE FLOW SHOULD AID IN THE DEVELOPMENT OF ADDITIONAL
THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE
DURING THE AFTERNOON HOURS.  STEEP LAPSE RATES WILL PROVIDE FOR A
MODERATELY UNSTABLE AIRMASS CAPABLE OF PRODUCING LARGE HAIL AND
GUSTY THUNDERSTORM WIND.  GIVEN QUASI-ZONAL FLOW IN THE STEERING
LEVELS...STORMS MAY EVOLVE SOUTHEAST ACROSS THE SOUTHERN SANDHILLS
AND SOUTHWEST NEBRASKA OVERNIGHT.  BUT GIVEN THE CONDITIONALITY OF
THUNDERSTORM DEVELOPMENT WILL CONTINUE TO LIMIT POPS AT 40 PERCENT
FOR NOW...BUT MAINTAIN THE GREATEST CHANCES FIRST ACROSS THE EASTERN
PANHANDLE DURING THE AFTERNOON HOURS...WITH THE FOCUS ANTICIPATED TO
SHIFT SOUTHEAST OVERNIGHT.  BEYOND MONDAY NIGHT THE UPPER LEVELS
BEGIN TO SLOWLY TRANSITION FROM QUASI-ZONAL TO SOUTHWESTERLY AS A
STRONG UPPER TROUGH BECOMES ESTABLISHED ACROSS THE PACIFIC NORTHWEST
AND FORCES A RIDGE OVER THE PLAINS.  PRECIPITATION CHANCES HOWEVER
WILL CONTINUE THROUGH THE UPCOMING WORK WEEK AS THE OPERATIONAL GFS
AND EC CONTINUE TO SUGGEST NUMEROUS SUBTLE PERTURBATIONS PASSING
WITHIN THE REGION.  PROXIMITY SOUNDINGS ACROSS THE FORECAST AREA
INDICATE SUFFICIENT INSTABILITY THROUGHOUT THE PERIOD WITH STEEP LOW
TO MID LEVEL LAPSE RATES.  DAILY/NIGHTLY THUNDERSTORM CHANCES ARE
CERTAINLY POSSIBLE ANY DAY THIS COMING WEEK...ESPECIALLY SINCE
TIMING OF THESE SMALL SCALE PERTURBATIONS IS DIFFICULT THIS FAR
OUT.  THE 16.00Z ALLBLEND PROCEDURE HAS CERTAINLY CAUGHT ON TO THE
POTENTIAL...AND PROVIDED SLIGHT CHANCE TO CHANCE POPS WITHIN EVERY
EXTENDED FORECAST PERIOD.  AT THIS JUNCTURE...CANNOT ARGUE AGAINST
THE PROCEDURE...ESPECIALLY GIVEN THE PROSPECTS OF MULTIPLE
PERTURBATIONS IMPACTING THE REGION.   CERTAINLY TIMING AND LOCATION
WILL BECOME BETTER APPARENT AS EACH PERTURBATION DRAWS CLOSER TO THE
CWA...BUT FOR NOW WILL ONLY SMOOTH THE GIVEN ALLBLEND OUTPUT AND
LIMIT POPS AT 35 PERCENT OR LESS.

TEMPERATURE WISE THROUGH THE COMING WORK WEEK...WITH BUILDING
HEIGHTS AND INCREASING SOUTHERLY FLOW ANTICIPATED...HIGHS WILL BEGIN
TO SLOWLY MODERATE WITH WIDESPREAD TEMPERATURES OF THE LOW TO MID
80S EXPECTED TUESDAY AND WEDNESDAY...AND POSSIBLY A RETURN TO THE
LOW 90S FOR SOUTHWEST NEBRASKA THURSDAY AND FRIDAY.  LOWS WILL
REMAIN SEASONAL TO SLIGHTLY ABOVE AVERAGE AND GREATLY DEPENDENT ON
ANY NOCTURNAL CLOUDS/PRECIPITATION.  FOR NOW...WILL KEEP LOWS MAINLY
IN THE 60S THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN JUN 16 2013

THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN
NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO
FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE
PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND
EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE
OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...TAYLOR
SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...JACOBS
AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 9:47 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 AM CDT SUN JUN 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-171600-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1047 AM CDT SUN JUN 16 2013 /947 AM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST
RISK FOR LARGE HAIL IS SOUTH OF NEBRASKA HIGHWAY 2 FROM HYANNIS TO
BROKEN BOW. DAMAGING WIND IS POSSIBLE IN THAT AREA AS WELL.
CURRENT INDICATIONS ARE THAT STORMS WILL DEVELOP ACROSS NORTH
CENTRAL AND NORTHWEST NEBRASKA EARLY THIS AFTERNOON... AND THEN
ARE EXPECTED MAKE THEIR WAY SOUTHEASTWARD ACROSS CENTRAL AND
SOUTHWEST NEBRASKA THIS AFTERNOON AND INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN THE
SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND EVENING
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Special weather statement, Jun 16, 8:46 AM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 AM CDT SUN JUN 16 2013

NEZ025-026-037-038-161530-
BLAINE NE-CUSTER NE-LOGAN NE-THOMAS NE-
946 AM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...NORTHERN
LOGAN...NORTHWESTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES UNTIL
1030 AM CDT...

AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF STAPLETON...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DUNNING...
  BROWN LAKE...
  LINSCOTT...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 119 AND 138.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 236 AND 247.

TAYLOR
Special weather statement, Jun 16, 8:53 AM MDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 AM CDT SUN JUN 16 2013

NEZ094-161545-
WESTERN CHERRY NE-
853 AM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 945
AM MDT...

AT 850 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MERRIMAN...OR 31 MILES EAST
OF GORDON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELI...
  NENZEL...
  KILGORE...
  CODY...
  CODY LAKE...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 136 AND 175.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 217 AND 227.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Jun 16, 9:50 AM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1050 AM CDT SUN JUN 16 2013

NEZ005-094-161630-
EASTERN CHERRY NE-WESTERN CHERRY NE-
950 AM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 1030
AM MDT/1130 AM CDT/...

AT 946 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ELI...OR 37 MILES WEST OF
VALENTINE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NENZEL...
  KILGORE...
  CROOKSTON...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 152 AND 188.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 126 AND 131.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Jun 16, 1:13 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 PM MDT SUN JUN 16 2013

NEZ004-094-161945-
SHERIDAN NE-WESTERN CHERRY NE-
113 PM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 145 PM MDT...

AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF GORDON...MOVING SOUTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MERRIMAN...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  IRWIN...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 123 AND 140.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 221 AND 230.

MARTIN
Special weather statement, Jun 16, 1:43 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
143 PM MDT SUN JUN 16 2013

NEZ057-058-162030-
KEITH NE-PERKINS NE-
143 PM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS AND
SOUTHEASTERN KEITH COUNTIES UNTIL 230 PM MDT...

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF OGALLALA...MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN PERKINS AND SOUTHEASTERN KEITH
COUNTIES.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 73 AND 85.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:26 AM MDTSevere Thunderstorm WarningLBFHooker, Thomas49 min
Jun 16, 7:54 AM MDTSevere Thunderstorm WarningLBFLogan, Thomas51 min
Jun 16, 2:32 PM MDTSevere Thunderstorm WarningLBFCherry43 min
Jun 16, 2:40 PM MDTTornado WarningLBFCherry35 min
Jun 16, 2:53 PM MDTSevere Thunderstorm WarningLBFChase, Perkins37 min
Jun 16, 2:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Jun 16, 3:13 PM MDTTornado WarningLBFCherry, Grant32 min
Jun 16, 3:24 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
Jun 16, 3:25 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins50 min
Jun 16, 3:36 PM MDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Jun 16, 3:41 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson49 min
Jun 16, 3:42 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker48 min
Jun 16, 3:46 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas44 min
Jun 16, 4:01 PM MDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 4:03 PM MDTSevere Thunderstorm WarningLBFCuster27 min
Jun 16, 4:06 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker39 min
Jun 16, 4:07 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 16, 4:09 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jun 16, 4:27 PM MDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 16, 4:28 PM MDTSevere Thunderstorm WarningLBFBlaine, Thomas47 min
Jun 16, 4:41 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson49 min
Jun 16, 4:52 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan38 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker47 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 16, 5:00 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Jun 16, 5:03 PM MDTTornado WarningLBFCuster27 min
Jun 16, 5:25 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 5:39 PM MDTFlash Flood WarningLBFCuster6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.